MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT SUCTIONAID TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT SUCTIONAID TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/860/090CZ
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the family of the patient found that the tracheostomy tube pilot balloon had detached.No additional information was available.No patient injury was reported.
 
Additional Manufacturer Narrative
A sample was received to perform an investigation.A visual inspection of the returned device found that the inflation line was detached from the pilot balloon.The reported problem was confirmed from visual inspection.A non conformance report (ncr) was initiated to further investigate this supplied item.At this time, the root cause of the failure was unable to be determined.A device history record (dhr) review was performed and showed that there were no observations recorded during manufacture to suggest an issue of this nature occurred with this product lot.

Brand Name
PORTEX BLUSELECT SUCTIONAID TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka,
minneapolis, MN 55442
MDR Report Key14674881
Report Number3012307300-2022-11663
Device Sequence Number4712155
Product Code BTO
UDI-Device Identifier15019517076172
UDI-Public15019517076172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/860/090CZ
Device Catalogue Number101/860/090CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale